Alert archive / Ohio / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 99, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Sep 3, 2015, 3:38 PM EDT for Stark County, Summit County, Ohio. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 3, 2015, 3:38 PM EDT (19:38 UTC)
- Expired
- Sep 3, 2015, 4:30 PM EDT
- In force
- 52 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Stark County, OH, Summit County, OH
The radar
The Cleveland radar (KCLE), 68 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 3, 4:10 PM EDT | TSTM WND DMG | 3 S Green, OH | STARK EMA REPORTED SEVERAL TREES DOWN ON UTILITY TRAILER IN GREEN. LIGHTNING MAY HAVE STRUCK A HOME. |
| Sep 3, 4:15 PM EDT | TSTM WND DMG | 2 N Green, OH | MULTIPLE TREES DOWN. PEA-SIZED HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 7.6 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 652 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 894 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
954
WUUS51 KCLE 031938
SVRCLE
OHC151-153-032030-
/O.NEW.KCLE.SV.W.0099.150903T1938Z-150903T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
338 PM EDT THU SEP 3 2015
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN SUMMIT COUNTY IN NORTHEASTERN OHIO...
CENTRAL STARK COUNTY IN NORTHEASTERN OHIO...
* UNTIL 430 PM EDT
* AT 338 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GREEN...OR
12 MILES SOUTH OF AKRON...MOVING EAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CANTON...MASSILLON...BARBERTON...GREEN...NORTH CANTON...
LOUISVILLE...HARTVILLE...NAVARRE...NEW FRANKLIN...NORTON...CANAL
FULTON...EAST CANTON...CLINTON...MEYERS LAKE...HILLS AND DALES...
PERRY HEIGHTS...GREENTOWN...PORTAGE LAKES...NORTH LAWRENCE AND
UNIONTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4073 8165 4100 8165 4101 8139 4099 8139
4099 8126 4073 8125
TIME...MOT...LOC 1938Z 286DEG 7KT 4091 8158
HAIL...1.00IN
WIND...60MPH
$$
MULLEN1 follow-up statement
142
WWUS51 KCLE 032008
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
408 PM EDT THU SEP 3 2015
OHC151-153-032030-
/O.CON.KCLE.SV.W.0099.000000T0000Z-150903T2030Z/
SUMMIT OH-STARK OH-
408 PM EDT THU SEP 3 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SOUTHERN SUMMIT AND CENTRAL STARK COUNTIES...
AT 407 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER GREEN...OR 9
MILES NORTH OF CANTON...MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CANTON...MASSILLON...BARBERTON...GREEN...NORTH CANTON...LOUISVILLE...
HARTVILLE...NAVARRE...NEW FRANKLIN...NORTON...CANAL FULTON...EAST
CANTON...CLINTON...MEYERS LAKE...HILLS AND DALES...PERRY HEIGHTS...
GREENTOWN...PORTAGE LAKES...NORTH LAWRENCE AND UNIONTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4073 8165 4100 8165 4101 8139 4099 8139
4099 8126 4073 8125
TIME...MOT...LOC 2007Z 272DEG 23KT 4094 8144
HAIL...1.00IN
WIND...60MPH
$$
JAMISONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 1:51 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Sep 3, 1:51 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 151 PM EDT THU SEP 3 2015 .SYNOPSIS... HIGH PRESSURE OVER THE TENNESSEE VALLEY WILL DRIFT EAST AND WEAKEN. AN UPPER AIR DISTURBANCE OVER THE NORTHERN GREAT LAKES WILL MOVE SOUTHEAST TODAY AND TONIGHT. HIGH PRESSURE OVER EASTERN CANADA WILL BUILD ACROSS THE NORTHEAST STATES FRIDAY THROUGH THE WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... THE FEW EARLY MORNING THUNDERSTORM CELLS HAVE DISSIPATED BUT LIKE PREVIOUS DAYS...OUTFLOW BOUNDARIES WILL SPAWN NEW ACTIVITY ALMOST AT ANY TIME. THE ORGANIZED CONVECTION IN MICHIGAN COULD REACH THE TOLEDO AREA AS EARLY AS 18Z-19Z ALTHOUGH THE LINE OF THUNDERSTORMS WILL LIKELY WEAKEN AND THE REDEVELOP AGAIN BEFORE REACHING TOLEDO. NONETHELESS...BASED ON EXTRAPOLATION AND TIMING AND MAXIMUM INSTABILITY I WOULD BET THAT THERE WILL BE ACTIVITY IN NORTHWEST OHIO AND WESTERN LAKE ERIE THIS AFTERNOON INTO THE EVENING AND HAVE BUMPED UPS POPS A BIT. NO OTHER SIGNIFICANT CHANGES FOR THE MID MORNING UPDATE. EARLIER "TODAY" DISCUSSION... ANOTHER TRICKY FORECAST TODAY WITH PRECIP CHANCES AND COVERAGE THE MAIN CHALLENGE. THE AREA IS DRY AGAIN BUT THAT SHOULD CHANGE LATER TODAY AS A DISTURBANCE MOVES THROUGH ALOFT. EXPECT CONVECTION TO BEGIN TO FIRE LATER THIS MORNING IN THE WEST AND THEN CONTINUE THROUGH THE EVENING HOURS. MODELS POPS SEEM OVERDONE AS THERE IS OBVIOUSLY SOME FEEDBACK ISSUES GETTING INTO THE MODELS. HOWEVER...THE AREA SHOULD STILL SEE GREATER STORM COVERAGE THAN THE PAST FEW DAYS. A LAKE BREEZE WILL DEVELOP AROUND MIDDAY AND THEN MOVE INLAND. AREAS BEHIND THIS FEATURE SHOULD REMAIN DRY BUT THE REST OF THE AREA CAN EXPECT ISOLATED TO SCATTERED STORMS. SOME COOLER AIR ALOFT WILL MOVE OVER THE LOCAL AREA BEHIND THE UPPER DISTURBANCE AND THIS COULD LEAD TO ENHANCED DOWNBURST POTENTIAL LATE IN THE DAY. VERY WEAK STEERING FLOW IS EXPECTED AGAIN TODAY SO ANY OF THE STRONGER THUNDERSTORMS COULD BE LOCALLY HEAVY RAIN PRODUCERS. GREATEST STORM COVERAGE SHOULD BE IN THE WEST AND SOUTH TODAY. WILL END UP WITH SCATTERED WORDING MOST AREAS WITH POPS GENERALLY IN THE 30 TO 40 PERCENT RANGE. 850 MB TEMPS REMAIN AROUND 18 DEGREES TODAY. ALTHOUGH THERE SHOULD BE MORE CLOUDS FLOATING AROUND TODAY THAN THE PAST COUPLE OF DAYS...STILL THINK GUIDANCE TEMPS ARE ON THE COOL SIDE. UPPER 80S LOOK REASONABLE MOST AREAS. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/... LITTLE CHANGE IN THE WEATHER PATTERN IS EXPECTED DURING THE PERIOD WITH A WARM AIRMASS REMAINING IN PLACE. A WEAKENING BACK DOOR COLD FRONT WILL TRY TO CROSS THE AREA THIS EVENING. LOW LEVEL MOISTURE WILL BRIEFLY DECREASE AND THIS SHOULD END THE THREAT FOR PRECIP MOST AREAS OVERNIGHT. BY FRIDAY LOW LEVEL MOISTURE WILL BEGIN TO SURGE BACK NORTH AND WILL SEE A RESUMPTION OF THE ISOLATED TO SCATTERED AFTERNOON CONVECTION WE'VE SEEN ALL WEEK. SATURDAY WILL BE A REPEAT OF FRIDAY BUT WILL TRY FOR A DRY DAY ON SUNDAY. THERE WILL LIKELY STILL BE A FEW STORMS BUT COVERAGE SHOULD BE SMALL. NEW GUIDANCE HAS BACKED OFF ON HIGH TEMPS DURING THE PERIOD BUT REALLY THINK PERSISTENCE IN THE WAY TO GO. MAINLY UPPER 80S ARE EXPECTED THE NEXT COUPLE OF DAYS. SUNDAY COULD END UP BEING THE WARMEST DAY OF THE PERIOD AND WOULD NOT BE SURPRISED TO SEE A COUPLE 90 DEGREE READINGS. && .LONG TERM /MONDAY THROUGH THURSDAY/... THE LONG TERM FORECAST WILL CONTINUE TO FEATURE ABOVE NORMAL TEMPERATURES...UNTIL THE EVENTUAL PASSAGE OF A COLD FRONT TOWARDS THE END OF THE FORECAST PERIOD. THE UPPER LEVEL RIDGE REMAINS OVERHEAD ON MONDAY. A CLOSED UPPER LEVEL LOW WILL LIFT OUT OF THE WESTERN TROUGH AND ATTEMPT TO FLATTEN THE RIDGE AS IT MOVES EAST. THE AIRMASS REMAINS DRY ON MONDAY IN THE WARM SECTOR WITH SOUTHERLY FLOW. THE ASSOCIATED SURFACE FRONT WILL WEAKEN AS IT MOVES SOUTHEAST INTO THE GREAT LAKES REGION ON TUESDAY. ALTHOUGH THERE WILL BE A MARGINAL INCREASE IN MOISTURE ALONG THIS BOUNDARY TO KICK OFF A FEW THUNDERSTORMS ON TUESDAY...BETTER CHANCES HOLD OFF UNTIL WEDNESDAY WHEN THE NEXT PIECE OF SHORTWAVE ENERGY LIFTS OUT OF THE PLAINS ACROSS THE GREAT LAKES. TEMPERATURES WILL BE IN THE UPPER 80S TO NEAR 90 TO START THE WEEK...BUT WILL TREND DOWN BY MIDWEEK AS CLOUDS AND THUNDERSTORMS INCREASE. THE PASSAGE OF THE COLD FRONT WILL DROP TEMPERATURES BACK TOWARDS NORMAL FOR THE END OF THE WEEK. RAISED MIN TEMPS A FEW DEGREES EACH NIGHT GIVEN THE WARM AND MUGGY CONDITIONS. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... CHALLENGING SET OF TAFS THIS AFTERNOON AS POP-UP SHOWERS AND STORMS BEGIN TO DEVELOP ACROSS THE MID-OHIO REGION AND AN ORGANIZED COMPLEX OF THUNDERSTORMS IS PUSHING THROUGH SOUTHEASTERN MICHIGAN. ALTHOUGH CONFIDENCE IS LOW THAT ALL SIX OF OUR OHIO TAF SITES WILL HAVE A PASSING SHOWER OR THUNDERSTORM GIVEN THE SCATTERED NATURE OF THIS CONVECTION...DECIDED TO PUT IN A VCTS AT ALL SITES EXCEPT ERI AS COVERAGE SEEMS HIGHER TODAY THAN IN PAST DAYS. GENERALLY THINKING THAT THE BEST THUNDERSTORM CHANCES WILL BE BEFORE 00Z AS DAYTIME HEATING IS FUELING THESE STORMS. STORMS WILL CLEAR OUT TONIGHT AND LEAVE BEHIND SOME SCATTERED TO BROKEN MID-LEVEL CLOUDS. THE LOW-LEVELS WILL REMAIN MOIST OVERNIGHT AND SOME MVFR FOG WILL DEVELOP ACROSS THE AREA WITH SOME PATCHY IFR FOG. CONDITIONS WILL RETURN TO VFR AT ALL TAF SITES BY 15Z. OUTLOOK...AREAS OF NON VFR EACH MORNING IN FOG AND HAZE. ISOLATED THUNDERSTORMS MAY DEVELOP EACH AFTERNOON/EVENING. && .MARINE... GENERALLY GOOD MARINE CONDITIONS EXPECTED TO PERSIST THROUGH THE HOLIDAY WEEKEND. WEST TO NORTHWEST WINDS OF 5-10 KNOTS THIS MORNING WILL BECOME LIGHT AND VARIABLE BY TONIGHT. AN EASTERLY WIND DEVELOPS ON FRIDAY WITH WAVES INCREASING TO 1-2 FEET. LIGHT EAST TO SOUTHEAST WINDS PERSIST THROUGH SUNDAY...VEERING TO SOUTH BY MONDAY. WAVES WILL GENERALLY BE 2 FEET OR LESS. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KOSARIK/KUBINA NEAR TERM...KOSARIK/KUBINA SHORT TERM...KUBINA LONG TERM...KEC AVIATION...LOMBARDY/SEFCOVIC MARINE...KEC
Hazardous weather outlook, Sep 3, 3:58 AM EDT, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 358 AM EDT THU SEP 3 2015 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-040800- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 358 AM EDT THU SEP 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Sep 3, 2:34 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
234 PM EDT THU SEP 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL 2 N TIFFIN 41.15N 83.18W
09/03/2015 E1.00 INCH SENECA OH EMERGENCY MNGR
&&
THOMPSONLocal storm report, Sep 3, 3:10 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
310 PM EDT THU SEP 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL WOOSTER 40.82N 81.93W
09/03/2015 E0.25 INCH WAYNE OH TRAINED SPOTTER
0305 PM HAIL SMITHVILLE 40.86N 81.86W
09/03/2015 E0.25 INCH WAYNE OH TRAINED SPOTTER
WIND GUST ESTIMATED TO 50 MPH AND VERY HEAVY RAIN WITH A
TSTM.
&&
THOMPSONLocal storm report, Sep 3, 3:34 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
334 PM EDT THU SEP 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 PM HAIL 5 S FREMONT 41.28N 83.11W
09/03/2015 E0.88 INCH SANDUSKY OH TRAINED SPOTTER
&&
THOMPSONThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 8:31 PM EDT | Areal Flood Advisory | CLE | Marion | 3 hr |
| Sep 3, 1:50 PM EDT | Severe Thunderstorm Warning | CLE | Sandusky, Seneca | 55 min |
| Sep 3, 4:08 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Wayne | 52 min |
| Sep 3, 4:16 PM EDT | Severe Thunderstorm Warning | CLE | Medina, Summit | 44 min |
| Sep 3, 4:58 PM EDT | Areal Flood Advisory | CLE | Medina, Portage, Summit | 3 hr |
| Sep 3, 5:24 PM EDT | Severe Thunderstorm Warning | CLE | Medina | 37 min |
| Sep 3, 5:26 PM EDT | Areal Flood Warning | CLE | Medina, Portage, Summit | 3 hr |
| Sep 3, 5:43 PM EDT | Areal Flood Warning | CLE | Medina | 3 hr |
| Sep 3, 6:24 PM EDT | Areal Flood Advisory | CLE | Cuyahoga, Geauga, Lorain, Portage, Summit | 3 hr |
| Sep 3, 7:21 PM EDT | Special Marine Warning | CLE | 54 min | |
| Sep 3, 7:28 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron | 47 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.